U.S. doctors online nowAsk doctors free
Melissa, TX
A 17-year-old female asked:

I'm really constipated from colitis. my friend told me to take laxatives? i've been taking miralax (polyethylene glycol) & probiotics. should i take a laxative too?

2 doctor answers4 doctors weighed in
Dr. David Sneid
Endocrinology 43 years experience
Don't listen: To your friend unless they're a gastroenterologist. Stay away from laxatives and consult with your GI doctor.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Russell Juno
General Surgery 24 years experience
No: Miralax (polyethylene glycol) is a laxative. Consult with the physician who diagnosed the colitis and ask them for further directions.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.